Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 27, 2012, 5:41 AM EDT for 4 states. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 5:41 AM EDT (09:41 UTC)
- Expired
- Sep 27, 2012, 7:00 AM EDT
- In force
- 79 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Cecil County, MD, Camden County, NJ, Gloucester County, NJ, Salem County, NJ, Delaware County, PA
The radar
The Dover AFB radar (KDOX), 89 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
685
WWUS81 KPHI 270941
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 AM EDT THU SEP 27 2012
DEZ001-MDZ008-NJZ016>018-021-022-PAZ067-070-071-271100-
ATLANTIC NJ-CAMDEN NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
541 AM EDT THU SEP 27 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAMDEN...CECIL...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT 538 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF NEWARK...MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR BEAR...NEW CASTLE AROUND 545 AM...
WOODSTOWN...PENNSVILLE AROUND 600 AM...GLASSBORO...ELMER AROUND 615
AM...CLAYTON...MONROE TOWNSHIP AROUND 630 AM...HAMMONTON AND COLLINGS
LAKES AROUND 645 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7610 3986 7602 3999 7506 3953 7470
3944 7550 3946 7555 3950 7556 3948 7558
3943 7557 3938 7605 3943 7600 3946 7602
3952 7599 3954 7607 3956 7610 3958 7608
3972 7623
$$
ROBERTSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 27, 3:48 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 27, 3:48 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT THU SEP 27 2012 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING, THEN STALL ACROSS OUR SOUTHERN AREAS OR JUST TO OUR SOUTH. SEVERAL WAVES OF LOW PRESSURE ARE EXPECTED TO DEVELOP ALONG THE BOUNDARY THROUGH THE WEEKEND. ANOTHER AREA OF LOW PRESSURE IS EXPECTED TO MOVE OUT OF THE GREAT LAKES REGION INTO NEW ENGLAND SUNDAY INTO MONDAY, BEFORE HIGH PRESSURE MOVES ACROSS OUR AREA. THIS MAY HELP MOVE THE FRONTAL BOUNDARY ALONG, PROVIDING DRIER WEATHER TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AT 330 AM, A FRONTAL BOUNDARY EXTENDED ACROSS NORTHERN PENNSYLVANIA. AS HIGH PRESSURE BUILDS FROM THE GREAT LAKES INTO THE SAINT LAWRENCE RIVER VALLEY TODAY, THE BOUNDARY WILL BE PUSHED TO THE SOUTH. IT IS EXPECTED TO STALL ACROSS THE SOUTHERN PART OF OUR REGION. MEANWHILE, A MID LEVEL SHORT WAVE WAS LOCATED OVER ILLINOIS AND VICINITY EARLY THIS MORNING. THE FEATURE IS EXPECTED TO MOVE EASTWARD, REACHING OHIO THIS EVENING. A WEAK SURFACE LOW ASSOCIATED WITH THE SHORT WAVE IS FORECAST TO MOVE UP THE OHIO RIVER VALLEY TODAY. SHOWERS EXTENDED FROM THE POCONOS TO SOUTH CENTRAL AND SOUTHWESTERN PENNSYLVANIA AT 330 AM. THE SHOWERS WERE BEING ENHANCED BY A MID LEVEL IMPULSE PASSING OVER OUR REGION. AS THE FEATURE PULLS AWAY TO OUR NORTHEAST AFTER DAYBREAK, THE SHOWER ACTIVITY SHOULD LESSEN, AT LEAST TEMPORARILY. WITH THE FRONTAL BOUNDARY IN OUR REGION AND WITH ADDITIONAL WEAK IMPULSES EXPECTED TO PASS OVERHEAD, WE WILL CARRY ISOLATED SHOWERS FROM MID MORNING INTO THE EARLY AFTERNOON. WITH MARGINAL INSTABILITY FOR THE MID TO LATE AFTERNOON HOURS, WE WILL MENTION SCATTERED TO ISOLATED RAIN SHOWERS ALONG WITH THE POTENTIAL FOR ISOLATED THUNDERSTORMS AT THAT TIME. WITH SOME SUNSHINE THROUGH THE CLOUDS TODAY, AFTERNOON TEMPERATURES ARE FORECAST TO RISE INTO THE MIDDLE 70S TO THE LOWER 80S. READINGS IN OUR NORTHERN COUNTIES MAY GET NO HIGHER THAN THE UPPER 60S AND THE LOWER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... FOR TONIGHT, THE MID LEVEL SHORT WAVE IS EXPECTED TO PROGRESS FROM OHIO TO CENTRAL PENNSYLVANIA. THE SURFACE LOW IS FORECAST TO REACH PENNSYLVANIA'S SUSQUEHANNA RIVER VALLEY LATE TONIGHT. A PUSH OF WARM MOIST AIR AHEAD OF THE SYSTEM WILL LIKELY RESULT IN RAIN OVERSPREADING MUCH OF OUR REGION TONIGHT. BASED ON THE LATEST MODEL GUIDANCE, IT APPEARS AS THOUGH THE BETTER CHANCES FOR RAIN AND THE HIGHER RAINFALL AMOUNTS SHOULD BE ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY WITH SOMEWHAT LOWER NUMBERS FOR SOUTHERN NEW JERSEY AND FOR THE UPPER DELMARVA. WE WILL CONTINUE TO MENTION A SLIGHT CHANCE OF THUNDERSTORMS WITH SOME MARGINAL INSTABILITY LINGERING AND THE INCREASING LIFT DUE TO THE APPROACHING SYSTEM FROM THE WEST. WITH THE CLOUD COVER AND A LIGHT EAST TO SOUTHEAST FLOW, MINIMUM TEMPERATURES SHOULD DROP ONLY INTO THE UPPER 50S TO THE MIDDLE 60S FOR TONIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UNSETTLED WEATHER CONTINUES TO BE FORECAST FOR THE END OF THE WEEK INTO THE WEEKEND, BEFORE A POSSIBLE DRYING OUT PERIOD. ON FRIDAY, AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONTAL BOUNDARY THAT CROSSES THE AREA TODAY AND STALLS TO OUR SOUTH. ALL MODEL GUIDANCE IS FORECASTING THE LOW TO TRACK RIGHT ACROSS OUR AREA ON FRIDAY. FORECAST QPFS ARE HIGHEST ACROSS OUR NORTHERN ZONES AND FURTHER NORTH OF OUR AREA SINCE THE STRONGEST FORCING FROM THE SHORT WAVE/VORT MAX ALOFT ARE FURTHER NORTH. WE HAVE KEPT THE SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST SINCE THERE IS STILL SOME INSTABILITY FORECAST. AREAS ON THE NORTHERN SIDE OF THE LOW PRESSURE HAVE LESS OF A CHANCE THAN AREAS FURTHER SOUTH. BY FRIDAY NIGHT INTO SATURDAY, IT IS POSSIBLE THAT THE FRONTAL BOUNDARY MAY PUSH FAR ENOUGH SOUTH AND EAST OF THE AREA THAT WE MAY HAVE A BRIEF DRYING PERIOD. HOWEVER, DUE TO THE CLOSENESS OF THE FRONT AND THE FACT MULTIPLE DISTURBANCES ALOFT WILL AFFECT THE AREA, WE WILL KEEP A CHANCE OF PRECIPITATION FOR AT LEAST THE EASTERN PORTION OF THE AREA. SUNDAY BRINGS ANOTHER ENHANCED PROBABILITY OF PRECIPITATION ACROSS THE AREA. A CLOSED LOW ALOFT AND ITS SURFACE LOW ARE FORECAST TO MOVE OUT OF CANADA AND INTO THE GREAT LAKES, BEFORE MOVING INTO NEW ENGLAND SUNDAY INTO SUNDAY NIGHT. THIS MAY BRING ENOUGH MOISTURE AND LIFT ACROSS THE AREA TO PROVIDE A FOCUS FOR ADDITIONAL SHOWERS TO OCCUR. THE GREATEST PROBABILITY MAY BE NORTH OF OUR AREA, BUT WE KEEP A CHANCE OF SHOWERS THROUGH SUNDAY NIGHT. WITH NOT MUCH INSTABILITY EXPECTED, THUNDER WAS LEFT OUT OF THE FORECAST. WE MAY THEN GET A DRYING OUT PERIOD AS WE GO INTO EARLY NEXT WEEK. THERE MAY BE A FEW LINGERING SHOWERS EARLY MONDAY AS THE AFOREMENTIONED LOW PULLS AWAY FROM THE AREA, BUT AFTER THAT, HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE AREA TUESDAY INTO WEDNESDAY. TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO BE A FEW DEGREES ABOVE NORMAL, WITH THE WEEKEND BEING THE COOLEST WHICH MAY END UP BEING VERY CLOSE TO NORMAL. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. EVEN WITH THE POTENTIAL FOR SCATTERED TO ISOLATED SHOWERS FOR TODAY, IT APPEARS AS THOUGH OUR EIGHT TAF SITES SHOULD REMAIN MOSTLY IN THE VFR CATEGORY. WEAK LOW PRESSURE APPROACHING FROM THE WEST IS FORECAST TO SPREAD RAIN INTO OUR REGION FOR TONIGHT. CONDITIONS ARE EXPECTED TO LOWER INTO THE MVFR CATEGORY AT MOST LOCATIONS. BRIEF PERIODS OF IFR ARE POSSIBLE IN POCKETS OF MODERATE TO HEAVY RAIN, ESPECIALLY AT KRDG AND KABE. ANY THUNDERSTORM ACTIVITY FOR THIS AFTERNOON INTO TONIGHT SHOULD BE VERY ISOLATED AND IT WILL NOT BE MENTIONED IN THE TAFS. THE WIND IS FORECAST TO BE MOSTLY AT 8 KNOTS OR LESS FOR TODAY AT VARYING DIRECTIONS. THE WIND SHOULD SETTLE INTO THE EAST TO SOUTH QUADRANT FOR TONIGHT AT SPEEDS OF 10 KNOTS OR LESS. OUTLOOK... FRIDAY...PERIODS OF RAIN WITH MVFR/IFR CONDITIONS EXPECTED. FRIDAY NIGHT-SATURDAY...CONDITIONS POSSIBLY IMPROVING TO VFR...STILL A CHANCE OF MVFR CONDITIONS. SATURDAY NIGHT-SUNDAY NIGHT...PERIODS OF RAIN WITH MVFR/IFR CONDITIONS POSSIBLE. MONDAY...CONDITIONS IMPROVING TO VFR. && .MARINE... A WEAK FRONTAL BOUNDARY FROM THE NORTHWEST WILL DROP INTO OUR REGION FOR TODAY. WEAK LOW PRESSURE IS FORECAST TO APPROACH FROM THE WEST FOR TONIGHT. WIND SPEEDS AND WAVE HEIGHTS ARE ANTICIPATED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA DURING TODAY AND TONIGHT. OUTLOOK... THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN STALLED ACROSS THE AREA THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. WINDS MAY PERIODICALLY GUST AROUND 15-20 KNOTS. HOWEVER, WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. SEVERAL WAVES OF LOW PRESSURE MAY DEVELOP ALONG THE BOUNDARY, WHICH WILL HAVE AN EFFECT ON WIND DIRECTION. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...ROBERTSON NEAR TERM...IOVINO SHORT TERM...IOVINO LONG TERM...ROBERTSON AVIATION...IOVINO/ROBERTSON MARINE...IOVINO/ROBERTSON
Hazardous weather outlook, Sep 27, 3:48 AM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT THU SEP 27 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>024-026-027- PAZ054-055-060>062-067>071-280800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 348 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-NJZ025-280800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- COASTAL ATLANTIC- 348 AM EDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 27, 4:53 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
453 AM EDT THU SEP 27 2012
DEZ001-MDZ008-012-PAZ067-271000-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-
453 AM EDT THU SEP 27 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...
AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
BALTIMORE TO 26 MILES NORTHWEST OF BALTIMORE TO 26 MILES WEST OF
BALTIMORE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
ROCK SPRINGS AROUND 515 AM...LOMBARD...GLEN ROY AROUND 530 AM...BLAKE
AND OCTORARO AROUND 545 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7610 3980 7605 3987 7560 3984 7558
3984 7553 3968 7553 3962 7560 3960 7560
3964 7557 3952 7555 3946 7558 3943 7554
3936 7555 3932 7619 3942 7601 3952 7599
3954 7607 3972 7623
ROBERTSONSpecial weather statement, Sep 27, 5:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
541 AM EDT THU SEP 27 2012
DEZ001-MDZ008-NJZ016>018-021-022-PAZ067-070-071-271100-
ATLANTIC NJ-CAMDEN NJ-CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-NEW CASTLE DE-PHILADELPHIA PA-SALEM NJ-
541 AM EDT THU SEP 27 2012
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAMDEN...CECIL...
CHESTER...CUMBERLAND...DELAWARE...GLOUCESTER...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...
AT 538 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF NEWARK...MOVING EAST AT 45 MPH.
THE THUNDERSTORM WILL BE NEAR BEAR...NEW CASTLE AROUND 545 AM...
WOODSTOWN...PENNSVILLE AROUND 600 AM...GLASSBORO...ELMER AROUND 615
AM...CLAYTON...MONROE TOWNSHIP AROUND 630 AM...HAMMONTON AND COLLINGS
LAKES AROUND 645 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7610 3986 7602 3999 7506 3953 7470
3944 7550 3946 7555 3950 7556 3948 7558
3943 7557 3938 7605 3943 7600 3946 7602
3952 7599 3954 7607 3956 7610 3958 7608
3972 7623
ROBERTSONThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:53 AM EDT | Special Weather Statement | PHI | New Castle | 67 min |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.